MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Model Number 71420182
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the tka procedure, after the tibia and femur implantation, the surgeon was trying to insert the gns ii cmt tib size 3 right.The gns ii cmt tib size 3 right was put in the tibial component and unexpectedly the tibial baseplate was not stable.The femoral component was stable.The same cement has been used for the femoral component and the tibial baseplate.Procedure finished with s&n backup device.Surgical delay of less than or equal to 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports that during a tka surgery, after the femoral and tibial components were implanted/cemented in place, the tibial liner (insert) was placed and the tibial baseplate became unstable.Per complaint details, the procedure was completed using another baseplate, which was implanted with less than a 30-minute delay.No further clinical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event due to the procedure was finished as intended without any other medical intervention with the same or equivalent device with no significant delay or complication.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GNS II CMT TIB SIZE 3 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11540828
Report Number1020279-2021-02267
Device Sequence Number4602883
Product Code JWH
UDI-Device Identifier03596010206336
UDI-Public03596010206336
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420182
Device Catalogue Number71420182
Device Lot NumberH2016233
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer07/19/2021
08/24/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date07/19/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;